MAUDE Adverse Event Report: DEFIBTECH, L.L.C. LIFELINE; CARDIAC COMPRESSOR

DEFIBTECH, L.L.C. LIFELINE; CARDIAC COMPRESSOR
Model Number RMU-1000
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Death (1802)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The rmu-1000's user manual instructs the user to apply the rmu-1000 stabilization strap once the device has begun compressions to ensure that the rmu-1000 remains appropriately positioned on the patient as improper piston position can result in injury or lack of effectiveness.In this case, based on the information received by the international distributor, the cause of the movement of the rmu-1000 from its position on the patient was determined to be related the user not applying the stabilization strap to the patient as described in the device user manual.Although in this case the patient injury was not attributed to the misuse of the device, improper positioning of the device on the patient could cause serious injury if it were to recur and hence the reason for this mdr.
 
Event or Problem Description
On (b)(6) 2017, it was reported by an international distributor that the device was used on a female patient who arrived in cardiac arrest or arrested shortly after arriving to hospital, suffered a massive pulmonary embolism and died.They also reported that during the rescue the device migrated south on the patient and a post mortem of the patient identified damage to the liver and spleen; however, the doctors were unsure whether the injury was related to the device or whether the patient had been assaulted.On january 11, 2018, the international distributer reported that the medical consultant in this case, an md, agreed that there were other complications with the patient and they were not attributing her death to the use of the rmu-1000.However, they reported that although the rmu-1000's stabilization strap was provided, the customer stated that it wasn't used in this instance.

Brand Name
LIFELINE
Common Device Name
CARDIAC COMPRESSOR
Manufacturer (Section D)
DEFIBTECH, L.L.C.
741 boston post rd.
suite 201
guilford CT 06437
MDR Report Key7187911
Report Number3003521780-2017-00025
Device Sequence Number984238
Product Code DRM
UDI-Device Identifier10815098020628
UDI-Public10815098020628
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberRMU-1000
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2017
Initial Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR